Just when it was going so well

Doctor agreed to increase my thyroxine and I was starting to feel so good.More energy the aches had almost disappeared and then I started to get slight tremors and little twitches and I know it is now too high feel really miserable my doc won't refer me to an endo it just seems like you can never just get on with things.One step forward 2 back

14 Replies

  • Hi Since feeling "off" have you had a new blood test? Did you have one before the rise in Levo? Do you always ask for blood results with the important ranges,( often differ, different Labs) receptionist, routine.It does take a long while, often a year to get the levels right ,with re blood tests before rise in meds.Make sure you have had TSH, T4 and Free T3 done as that is the only real guide. If GP will not test all 3,you can on line?Also ,the other tests very relevant, autoimmune and hormonal mostly, vit d ( corrected calcium if low before treatment), diabetes, iron/ ferritin and B12 + Foliates.

    I hope this helps. Post your results on here, if you like.

    Best wishes,


    If you wish to reply to a post, click on "Reply to this2 under that post

  • I hear what your saying!!' Talk about an annoying illness!!

  • Could try cutting down or out for a few days then building up again slowly?

    And get Vit , Vit B12 etc etc checked out.

    How quick and what levels were your increases?

  • When my levo was raised from 75 to 100 I sensed that it was too high - I got loud tinnitus and felt a bit shakey, and more pleasingly a bit thinner. I stuck with it and those "over" symptons eventually vanished and I've felt well for about a year now. I'm not advising that you ignore feeling unwell, obviously, but you don't say how long you've had the increase for - dr should have your bloods checked in any event after increasing the medication. I have health insurance, so saw an endo that way. I'm disgusted to hear the NHS won't refer you to an endo at all, - I'm sure there must be information on here about what you can do about that. Good luck.

  • Keep carbohydrate intake between 10 and 14 portions per day (1 portion = 10g carbohydrate), ideally 3 meals x 4 carb portions. uk.sitestat.com/diabetes/we...

    Eat low GI carbs glycemicindex.com/

    Make up the balance of your meals with natural, additive-free, unprocessed protein and fat foods.

  • Have you thought of taking your increased dose on alternate days for while, to give your body time to adjust. For example, 125mg on one day and 100mg the next?

  • This isn't advice to plough on regardless of symptoms or medical advice either - but I've found too that what feels like the tiniest whisker too much hormone can on occasion settle down.

    When close to taking enough T4 it seems at times for me too that it can feel OK based on the initial effects for several days, only to tip over into feeling a bit over replaced another few days later. Similar for T3, but it all tends to happen faster - as in over a few days in total. Presumably down to the difefrent half lives of the two, and the time it takes them to build to stable blood levels.

    The mention of too much hormone bringing on a touch of tinnitus sounds very familiar. Raised resting pulse rate (up maybe 5 or 6 bpm) is the other give away I seem to find.

    The good news I always figure is that if at least I have passed through a 'sweet spot' as a result of an increase in dosage is that (a) there's probably an improved regime in there somewhere, and (b) it's relatively easy to trial reducing the dose of hormone a bit to get to it.


  • This is a very rebellious suggestion but a GP is unlikely to notice if you don't take quite as much medication as prescribed and can be easily confused. I think he might even appreciate a littler initiative shown if it meant you did keep visiting him complaining of ill health. I think we all know ourselves and needs better than others anyway.

  • Hi Vanessa,

    I go too high on 100mcg too low on 75mcg. I have got over this by taking 100 and 75 alternately, 4 days at 75 and 3 days at 100.

    I have been on thyroxine nearly 20 years. I have evolved this after unpleasant experiences when going low, getting sluggish and cold, constipation, etc.

    I hope this is helpful.

  • Thank you for all your replies I did try and reply to some of them but for some reason it won't let me.

    My last results were Tsh 0.5 (0.35-5.5)

    Ft4 16 (10.0-22.0)

    Ft3 4.5(3.5-6,5)

    Folate 10.6 (2.0-11.0)

    Iron 17 (7.0 -32.0)

    Vit b12 322 (211.0-911.0)

    Good on paper and in truth I didn't feel awful just not good aches and pains,dry eyes normal stuff.The doctor agreed to let me have increase but wrote in his notes it was my insistence.

    Truth be known I'm fed up with the hit and miss with this illness trialling different levels of thyroxine and when feeling well trying to find what it was that made the difference was it the iron the b12 the magnesium the exercise or the rest and relaxation.

    I'm on 150mcg so for the last couple of days I've just taken 100 mcg and am feeling a bit better think I'm going to try the 125/150

    I'm just feeling a bit sorry for myself at times I just feel like crawling into bed and with 2 boys under 5 it's not a possibility.

    Best wishes Vanessa

  • Poor you, I sympathise. I know the problem of just not being able to find the right balance. I'm either hyperactive or I can't get out of bed but my girls are all grown up. I'm convinced rest makes a difference if you can get it!!

  • Hi Vanessa

    Please can you report this problem via the feedback link at the top of the screen - thanks.



  • I know exactly how you feel. I now alternate my dosage 125mcg one day 150mcg the next. I now feel much better.

  • Hi Vanessa,

    I think you should be going up half does like other suggest. So if your on 100mcg and want to go up then doing 100mcg and 125mcg on alternative days will help your body to adjust steadily. BTW your iron could be a bit higher (in the 20's) and your B12 needs to be much higher ( in the 700's).


You may also like...